Log in
Anxiety Support
40,301 members42,424 posts

The Anxiety of Taking Meds

Anyone else dealing with that scary initial period of side effects while starting antidepressants? My anxiety gets so bad when I start trying a new medication, I'm afraid that it's making me go crazy or fall into deeper derealization.

I just started Prozac and I'm so paranoid about side effects that I'm starting at a micro-dose. Crossing my fingers that it doesn't give me the brain fog and suicidal thoughts I've got in the past from SSRI's.

21 Replies
oldestnewest

Yes! That’s why I’m currently not on any. I have a prescription for Viibryd, but of course I looked up side effects and how it changed most people’s lives for the better but also made some people go crazy!

Reply

First time taking medication for me like you petrified of side effects, I’m taking very small dose 5mg working my way up to 10mg Citalopram. Hope it works and don’t make me worse or crazy.

Reply

I have been prescribed Prozac, Sertraline and Citalopram for my depression/anxiety in the past 13 years. It is not medically possible, as far as I know, to predict what side effects will be experienced by any particular person, with a unique physiology, to a drug treatment. The internet has sites which give the amount of time it takes for antidepressants to gradually leave the body (every half-life the dose is reduced by a half, every two half-lives by four, every three half-lives by eight etc). If a medication produced an irreversibly damaging effect on a patient (such as the bad acid which took out Peter Green of Fleetwood Mac) its use would be immediately discontinued. Prozac, Sertraline and Citalopram are so widely used that they can be regarded as 100% safe. I think we could be said to be still in the Dark Ages of ignorance in terms of mental health care, but the medical prfession is doing its best to catch up, despite the appalling lack of funding and the huge growth in young people's mental illness, in the UK it seems. Please have faith in your doctor, other mental health professionals, and in your family and friends who I really hope are cring for you and supporting you. Wishing you healing, wholeness and peace!

2 likes
Reply

I have the same problem. And I have been on Lexapro for 10 years. 7 months ago I started having severe anxiety and panic attacks. Never in my life have I had it before. I had post partum depression and just couldn’t get off the meds. But since all this started 7 months ago I’ve been put on so many different meds and had bad side effects to all of them, that I am now petrified to try anything else. I have medication for a bad attack and I would rather suffer than have the withdrawals from the medication bc they are sometimes worse and cause higher anxiety. So I get it. Sometimes with starting a new med I will have a panic attack over it and it sucks. I have yet to get over that fear, only bc my rheumatologist suspects this app was triggered from a medication she gave me, so that does not help. I hope yours gets better

Reply

You got attacks while on lexepro?

Reply

Yes

Reply

I had this recently, I was on citroplam and was changed to steroline. I was terrified of taking them. The Dr gave me diazipam to get me through the initial few days if I had side effects. I'm so glad I began taking them, they are really helping.. please try and start them, you may not even get any side effects .. all the best x

Reply

How long did it take the setraline to work for you?

Reply

I'm on day ten now and I'm finding it ok, I had side effects the first few days. I was taking citroplam before it so just changed over and don't know if that's why the change was smooth because one ran into the other. I had diazipam to cope with the side effects and that really helped. X

Reply

I get it. I’ve tried 4 different kinds. Supposedly just keep it up and it gets better. I’ve always failed lol

Reply

I hope you find something that works!

Reply

Me too. It feels hopeless sometimes though. Starting to think maybe I’ll find something because I am struggling.

Reply

How are you feeling

Reply

Just slowly upping the med mg, hoping it starts working

Reply

How long has it been

Reply

2 weeks, but I'm on a very low dose. Starting slow to avoid major side effects

Reply

Great how’s it going

Reply

Haven't really noticed any difference yet. I'm sure that will change once I up the dosage.

Reply

Great.. what are you taking again?

Reply

Prozac. Supposed to work up to 20MG's... I'm only taking 5 now

Reply

How are you??

Reply

You may also like...